MAUDE Adverse Event Report: MED-EL Elektromedizinische Geraete GmbH SONATA; Cochlear Implant

MED-EL Elektromedizinische Geraete GmbH SONATA; Cochlear Implant
Model Number SONATA
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Codes No Clinical Signs, Symptoms or Conditions (4582); Infectious Otitis Media (4815)
Date of Event 04/13/2026
Type of Reportable Event Serious Injury
Event or Problem Description
The user went to an ent clinic for ear canal cleaning.The doctor by mistake sucked the electrode out of the cochlea.The active electrode now is in the eac.The user has been explanted.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Additional information: according to the information received from the field the active electrode was accidentally pulled out of cochlea during an ear cleaning procedure.Reportedly during explantation surgery an infection in the middle ear was found, which was likely the cause for the ear cleaning.Review of the device_s sterilization records show that the device has been subject to a valid sterilization process, thus no available information points to the implant being the source of the reported issue.The concerned device was explanted but has not been received for investigation yet.
 
Additional Manufacturer Narrative
The device has been explanted and should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.

Brand Name
SONATA
Common Device Name
Cochlear Implant
Manufacturer (Section D)
MED-EL Elektromedizinische Geraete GmbH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
+43()577885626
MDR Report Key50084387
Report Number9710014-2026-00715
Device Sequence Number21512672
Product Code MCM
UDI-Device Identifier09008737049133
UDI-Public(01)09008737049133
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date02/24/2024
Device Model NumberSONATA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2026
Supplement Date Received by Manufacturer07/27/2026
Initial Report FDA Received Date07/30/2026
Supplement Report FDA Received Date08/18/2026
Date Device Manufactured02/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age11 YR
Patient SexMale